MAUDE Adverse Event Report: ARTHREX, INC. AVN DISPOSABLES KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. AVN DISPOSABLES KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number AVN DISPOSABLES KIT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via (b)(6) that during use of an ar-3519h kit, the surgeon was inserting the reamer into the femoral tunnel, the blade deployed halfway of the intended distance, and would not retract.The surgeon removed the reamer, with the blade deployed.This was discovered during use in a avn surgical procedure on (b)(6) 2021.The case was completed opening a new ar-3519h.Additional information: 12/08/2021 on (b)(6) 2021, it was reported by a sales representative via email that during use of an ar-3519h kit, the surgeon was inserting the reamer into the femoral tunnel, the intended socket size at that part of the case was a 5mm tunnel.The blade was deployed all the way out to 15 creating a trough in the tunnel that was not intended.This issue probably added 20 min to the case since we had to re-position the guide to create a new bone tunnel path.No additional incisions were made.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up for 1220246-2021-04208 is to update and change section b1 to adverse event from the initial submission of product problem.Also, section h1, the type of reportable event is now "serious injury" change from "malfunction" in the original submission of 1220246-2021-04208.

Brand Name
AVN DISPOSABLES KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13087959
Report Number1220246-2021-04208
Device Sequence Number5085106
Product Code LXH
UDI-Device Identifier00888867266643
UDI-Public00888867266643
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberAVN DISPOSABLES KIT
Device Catalogue NumberAR-3519H
Device Lot Number13075818
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/19/2022
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown